MDJunction - People Helping People
 
Ask a Question
01/07/2011 11:35 AM

Sandpaper Hands/Feet?

Seventeen
Seventeen  
Posts: 193
Member

A lot of the time, my hands and feet will literally feel rougher than sandpaper if I touch something with them. It does not matter how often I lather lotion on, they always have a rough feel to them. So I'm curious: do you guys have this problem too?
Reply

01/07/2011 12:25 PM
annamarie180
annamarie180  
Posts: 1698
Senior Member

I don't, but some others might. Have you tried exfoliation?

01/07/2011 05:54 PM
chickiepoo
chickiepoo  
Posts: 680
Senior Member

Have you tried asking a doctor? I have really dry skin on my feet, but I don't wear socks or shoes unless I have to. I hate having anything on my feet. I love the summer because I can go barefoot. Anyway I just took my youngest to the doctor today because he had bright red skin that itched on the back of his hands. They were also swollen. The doctor suggested vaseline. He says it moisturizes without stinging. You might try it.

Love ya,

chickiepoo


01/07/2011 07:44 PM
Seventeen
Seventeen  
Posts: 193
Member

I've tried plenty of different creams, Vaseline included. (It's actually what my mom suggested after her super softening perm cream that is really moisturizing. Alas, neither worked.) My hands actually aren't really rough, they just feel that way far too often. And the sensation isn't much fun, especially if I'm using my hands for something. Some of these problems I think are Asperger overlaps, but I can never tell for sure.

Chickiepoo, no can do on the no shoes thing. Raynaud's has made it so that if I don't wear socks I lose feeling in my feet while they turn purple. That's my biggest problem at the moment, actually. I'm getting lightheaded often in the shower and from my knees down, my leg will turn any shade of red/blue/purple/gray if I stand in the water for more than a couple of minutes. I have a hard enough time showering because my hair is long and greasy, and my shower at home is not conducive to taking a sitdown shower. My doctor has no solution for this (he has tried everything he can think of) and it's getting worse, even while I'm down here in Florida and not NY. My feet are okay if I wear thick socks around, but get crappy if I shower, no matter what temperature I put the water at. They also get blotchy if I stand too long (15+ minutes), but that normally doesn't happen anywhere above my ankle.

My parents have nurse friends and even they can't come up with a brief suggestion to help. I should/would have asked a question about this to start, but if a doctor can't give me any answer, how would anyone else be able to? ... I have a feeling once I get back to NY that I'm going to have to get a lot of blood drawn.


01/07/2011 08:08 PM
chickiepoo
chickiepoo  
Posts: 680
Senior Member

Oh, I hate getting blood or an IV done. It hurts so bad. I always scream when they put the needle in for an IV. I've been in the hospital so many times I don't have any good veins left. It's just trial and error. Which can be a 3 sticking experience. Good luck. I wish I was in Florida right now. I live in Kansas and today it's blowing hard and we had a few snow flurries.

Love ya,

chickiepoo


01/07/2011 09:07 PM
friendlyheart13
friendlyheart13  
Posts: 20
Member

I am a wimp when it comes to needles and proud of it Smile. With the Raynaud's, has your doctor discussed putting you on something like Nifedipine? It can be helpful if taken in ppl with FMS for a couple of weeks, but the results are lasting. When I was breastfeeding my daughter, I had Raynauds in a not so convenient place, and even though the meds made me feel warm and tired, after a week and a half, I was ok, and my Raynaud's didnt return for the duration of me breastfeeding her, which was two years.

Best of luck, put on some music while they do what they have to do, I find that helps. Have a great day! Smile


01/08/2011 06:40 AM
Seventeen
Seventeen  
Posts: 193
Member

I can't do the Nifedipine. I have very low blood pressure and lightheadedness as it is, and going on some high blood pressure med would only make things worse. That's why there are no medications available for me to take to combat the problem

I have crappy veins and having the same nurse always do your veins with a butterfly needle is a godsend. That and drinking lots of water.


01/08/2011 03:51 PM
Mandieluvsdogs
Mandieluvsdogs  
Posts: 745
Senior Member

I don't have that big of a problem with needles as long as it isn't a finger stick. I hate those. Seventeen I agree that you may be having some overlap of your mergers but that's understandable. I have that problem with my sensory processing disorder. but yeah I also totally get the raynauds thing . I can't stand for very long either without my feet getting all tingle and purple. best of luck to you babe and enjoy that sun!!!

01/10/2011 08:26 PM
friendlyheart13
friendlyheart13  
Posts: 20
Member

Ahh, I gotcha. Im with you on the butterfly needles! Good luck and I second what Mandie said, enjoy the sun! Smile

01/11/2011 05:26 PM
annamarie180
annamarie180  
Posts: 1698
Senior Member

How are thing going seventeen?

Do you think the raynauds is related to the rough feeling on your hands and feet?

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved